I am on 80 mg of methadone 40mg twicw a day and 120 mg of oxycodone 30 MG 4 TIMES A DAY. I don't want any pity or sound like a baby but the combo does't do much for my back pain nor does it do much for my mental stability, like depression or anxiety. I smoke more and wake up in the middle of the night to eat alot of junk food. My question is this, should I ask to increase my methadone or oxycodone or just ask to switch my meds all together. I go to a pain managrmrntcbenter and the Dr there is very weary about giving out too many medications. Any ideas orsuggestion
Methadone - should I ask to increase my methadone or oxycodone?
- 28 Nov 2006 by 3discsoutofwhack
29 Nov 2006
Your wasting money taking the oxycodone.When you get to 80-120mgs of methadone a day then you are at what the methadone clinics call a blocking dose.That's why methadone is so effective for addicts.Once the addict gets to 80mgs then all other opiates stop working because the methadone molecule can't be pushed off the receptor by other opiate molecules.So you either need to stop the methadone or the oxycodone.Methadone is a much more powerful opiate then oxycodone so methadone would be my choice.You would need to probably go to 40mgs TID (3 times a day).Good luck... Dave
Ps I have been taking methadone for the last 4 years for 4 failed back surgeries.I took every opiate there is for the first 22 years and then 4 years ago started methadone.Believe me when I tell you that the other opiates are * for long time users of opiates.We get a tolerance to quickly to them.Methadone patients go years before they need a small increase like 10-20mgs... DAve:)
29 Nov 2006
Thanks for the info Dave, it seems that you have been dealing with back pain for a long time. I had back probems before but nothong like this last injury. So if I go to the doc and suggest to up the methadone and cut the oxycodone, will there be any withdrawls from the oxy??
thanx again 3 discs
1 Dec 2006
Not trying to scare you. But you really need too ween yourself off of methadone, or have the doctor do it.. That is if you do switch from Methadone to something else.
I was a methadone pill addicted from when i was 18 until i was 20. The withdrawals were like nothing i ever felt. I thought i was going too die literally. But my mother and cousin (who is a youth pastor) both agreed that my mom (who's prescribed) should ween me off herself. and it really helped me, and in a years time, i was clean from them. Been clean from methadone for 2 1/2 years now.
Hydrocodone is just as addictive,Percocet is very addictive. But unlike Methadone. The Hydrocodone high and Percocet high both go away when you get ammuned to them.. Methadone's doesn't.
As far as pain goes. Methadone is the best.
I'm not that Educated on Oxycontin, Being that i've never taken it because i've had friends that died when they overdosed on it.
1 Dec 2006
You just helped me alot actually.. I've wondered why since i stopped taking methadone that no other pill works like it used too. I guess the methadone still has control over me, even though i'm clean.
My mom told me something like you just said, But i never believed her.
1 Dec 2006
Actually because you were taking methadone for 2 years you opiate tolerance goes through the roof and it's very difficult for weaker opiates to work.Fentanyl will work but it's extremely powerful and should only be taken for last chance chronic pain patients.Good luck... Dave:)
1 Dec 2006
thanx again Dave I hear ya about about wasting money on the oxycodone becuase of how the methadone effect on the brain. I'll talk it over with my doctor and take it from there. I just want to let you know and other members also that I use drugs to treat an injury to my spine. With out these medications, every day would be a struggle just to get out of bed.With them I am able to go to work and feed my family.
peace out 3 discs
2 Dec 2006
I've had 4 lumbar surgeries and without methadone I would be screwed.I get tolerent to most other opiates so quickly that they become useless.Before I went on methadone 4 years ago I was taking 3,000mgs of ms contin a day and it wasn't helping anything but keeping me from having opiate withdrawls.When I started methadone I went up to 400mgs a day.I stayed there for 3 years and this last year I have come down over 8 months to 300mgs a day.My receptors in my brain were a mess and it took a couple of years with not abusing for them to heal.This in turn made the methadone work better and that's why I was able to come down on my dose.Methadone patients can usually go for years with out a dose change and when they do it's usually a small 5-10mg dose raise..Good luck... Dave:)
3 Dec 2006
:(I cannot believe people are telling others it is ok to mix benzo's with methadone. This combination killed my only child on 09-04-06. He was 23 years old. Those two drugs along with some caffeine were the only things in his system. Please rethink giving out that advice. I also have met so many families that methadone has killed their loved ones. Best of luck, mary h
3 Dec 2006
On June 24th 2006 I lost my fiancÃƒÂ© (Ron) to methadone prescribed by a physician with a combination of other medications that acted as additives to the Methadone. He had several knee surgeries and became addicted to the percocet he was prescribed (he was supposed to have a knee replacement also). He checked himself into Greenleaf in Valdosta, GA for detoxification. Upon entering the facility he was drug tested and did not come up positive for opiates (he had stopped taking the percocet 4 days before entering the facility). On the fourth day in detox he died sometime between 2am and 1pm in the afternoon (he was never checked on in all of those hours). The night before he died he was complaining of migraines and vomiting, apparently the staff thought he was still experiencing withdrawals and was not concerned about these symptoms.
The symptoms of methadone toxicity mimic withdrawal symptoms physicians and staff must be very cognizant of the complex properties and metabolization of methadone. There were many errors made in my fiancÃƒÂ©Ã¢Â€Â™s death including the fact that he was given numerous amounts of additive medications such as benzodiazepines.
Methadone is NOT a medication to be played around with. It is very difficult for doctors to guage the correct dosage a patient should be on. Methadone does fill the opioid receptor sites but given too much methadone or mixed with other opiates, benzos, or alcohol will give the user a "high" and may cause death. Methadone is especially dangerous for pain patients because of it's long half life but short analgesic effects, pain patients may want to take another pill not realizing the medication may stay in the body up to 72 hours depending on the metabolization of the methadone which is affected by other medications and supplements. Methadone is used as a agosist for opiate addicted people it is not blocking the opiate per say it is replacing it; it is a synthetic opiate, it's doing the same thing it's just longer acting then heroin, oxy, percocet etc... Many people will continue to abuse other opiates on top of methadone to get "high" or use their methadone for a come down from stimulants.
Please be very careful when taking methadone even opiate tolerant people have died as a result of methadone. I have come together with several other families throughout the country who have lost a loved ones to methadone and together we have created a petition for tougher regulations on methadone and increased education for prescribers and staff treating patients with MMT. The link is on the memorial page for my fiance.
18 Feb 2008
Why would they??Benzodiazepines aren't painkillers.They are also only good for short term use and become to much of a problem when doctors order them for chronic use.
Valium (Diazepam) is use for back spasm's and it works very well but you can't use it daily for more than 10-14 days tops... Dave
7 Mar 2008
Make sure you tell them your on methadone and you'll be fine.If they are giving you general then the methadone doesn't really come into play.If they are only sedating you then they will have to maybe change the sedation that they usually use.Either way you have to tell them all the meds you take.Good luck and don't worry you'll be fine... Dave
7 Mar 2008
Thanks mpvt.. I went and had my oral surgery.. I usually don't get nervous about the methadone thing I have been on it for a lil over a year now so.. But when I asked the doctor at the methadone clinic he kinda acted like he had NO IDEA which was kinda messed up if ya ask me.. He had no clue.. So I told the oral surgeon and he just used Ketimen or something like that instead of anastethia.. The only thing I am worried about now is the dentist gave me a prescription for 20 K8 dilaudids and 20 lortab 7.5s with a refill... I am in pain but kinda afraid to take something as strong as Dilaudid K8s... But I am gonna try to talk to the doc that gives me methadone tomorrow.. Well thanks anyways and any input would be great..
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
i took 10 mg methadone at 2pm and 15mg oxycodone at 11pm is this a deadly mix?
5 answers • 27 Jun 2010
Hi, I have been on Methadone for about a year. I am dealing with pain, for over five years, after a?
... car accident. I have been on many painkillers, since then. I was on all of those addicting ones, and now on Methadone. What I am confused about, ...
5 answers • 2 Oct 2010
I have heard and read that when someone is on Methadone, it blocks other opiates. Because My uncle has been switched from Opana to Methadone, do to ...
2 answers • 1 Apr 2011
I took one 10mg. methadone and one 30mg oxycodone ,not at the same time,5 days later they both showed up on a ua test.
1 answer • 4 Jun 2011